Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
rising psa
An_242284 posted:
Originally in Feb. 2011, I was diagnosed with a gleason scale of 9 and a psa of 441. It had spread to local lymph nodes & small spot on my hip. In November of last year the spot has not grown and my psa had dropped to 0.7 This is due to the Lupron shots I was receiving & 8 weeks of radiation therapy. Without my knowledge i was switched to Trelstar 3 months ago and my psa has risen to 2.2. I am now back on Lupron and Zometta hoping that my psa will go down again. Has anyone had this experience. What are my chances that the Lupron will bring my psa level down again.
Thank you
Fairwind responded:
When hormone treatment stops working, the disease is called hormone refractory prostate cancer .

Are you being treated by a Medical Oncologist who specializes in prostate cancer? If not, you should make an appointment to see one..Also, have your testosterone level checked. If the drug is doing it's job, it should be below 20. Below 10 is better still..Ask about a treatment technique called "Triple Blockade" where 3 different drugs are used to completely block the action of your testosterone..
Basir U Tareen, MD responded:
Checking a PSA and testosterone will tell you if the hormonal treatment is effective. Data would suggest that sooner or later the Lupron (or whatever form of hormonal treatment is given) will fail and the PSA will start to rise. In some men, this happens within a year and in other men with metastatic disease this can happen over the course of several years.

Fortunately, we are in a new era of advanced prostate cancer treatment, especially in patient who are castrate-resistant or "CRPC." (ie, the PSA rises despite Lupron or other hormonal agents)

I would make a point to ask your urologist about a treatment plan for the upcoming years -- "what will we do when the PSA rises despite hormonal therapy?"

Options will include adding oral androgen agents (such as casodex) and down the road treatments such as Sipulceul-T (Provenge), chemotherapy, etc.

Best of luck.

Helpful Tips

test wef wef ew
wefewfewfewfewefw wf we More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Prostate Cancer Center